# SDR CA100823004

- Difficulty date: August 20, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Curtis C46AAIRLIFT
- Aircraft time: 21,387 hours
- Engine: Pwa R280051M3
- Propeller: Hamstd 23E50
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: DF18RN
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

ENG NR 1 STARTED BACKFIRING NUMEROUS TIMES WHILE IN CRUISE FLIGHT, AFTER 1 VIOLENT BACKFIRE, THE ENGINE WAS SHUTDOWN AS A PRECAUTION SO AS TO NOT DAMAGE THE ENGINE EVEN MORE.  A NORMAL LANDING WAS PERFORMED.  NO DAMAGE AND NO INJURIES AND THE MAGNETO WAS REPLACED AND ENGINE GROUND RUN SERVICEABLE.
